Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 216, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 1, 2005, 4:26 PM CST for Cass County, Mason County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2005, 4:26 PM CST (22:26 UTC)
- Expired
- Jan 1, 2005, 5:15 PM CST
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 012226
SVRILX
ILC017-125-012315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
423 PM CST SAT JAN 1 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MASON COUNTY IN CENTRAL ILLINOIS
NORTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 515 PM CST
* AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BEARDSTOWN...AND WAS MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUFF SPRINGS
BATH
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3998 9054 3990 9052 4009 9006 4023 9009
4012 9035
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 2:49 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 1, 2:49 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CST SAT JAN 1 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER THE CENTRAL PLAINS...WITH A SLOW MOVING WARM FRONT EXTENDING EAST ACROSS SOUTHERN ILLINOIS AND INTO THE OHIO VALLEY. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVES AROUND PRECIPITATION CHANCES AND TEMPERATURES AS PLAINS LOW AND ADDITIONAL IMPULSES MOVE ALONG THE FRONTAL BOUNDARY THAT WILL CONTINUE TO BE IN THE VICINITY THROUGH MIDWEEK. 12Z MODELS IN REASONABLE AGREEMENT TODAY WITH RESPECT TO FEATURES EXPECTED TO IMPACT FORECAST AREA. WILL GENERALLY FOLLOW THE GFS FOR THE DETAILS AS IT INITIALIZED BETTER AND HAS MORE SUPPORT FROM THE OTHER MODELS THAN THE ETA. GUIDANCE TEMPERATURES SHOWING SOME SPREAD AGAIN TODAY...AS WOULD BE EXPECTED WITH A FRONTAL BOUNDARY SLIDING BACK AND FORTH ACROSS THE REGION. HAVE GONE WITH A BLEND OF TEMPERATURES...THOUGH HAVE LEANED MORE TOWARD THE FWC/MAV NUMBERS. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...A SERIES OF SHORT WAVES WILL CONTINUE TO MOVE TOWARD THE REGION FROM THE SOUTHWEST UNITED STATES THROUGH THE PERIOD...PRODUCING WAVES ON THE PERSISTENT FRONTAL BOUNDARY AND BRINGING PERIODS OF RAINFALL TO THE FORECAST AREA. EXPECT AREAS OF DENSE FOG EARLY THIS EVENING UNTIL THE UPPER WAVE/SURFACE LOW IN THE PLAINS KICKS THE FRONT NORTH OF THE FORECAST AREA. PERIODS OF SHOWERS WILL PERSIST UNTIL THESE FEATURES PASS EAST OF THE REGION SUNDAY AND DROP THE FRONT BACK SOUTH OF THE FORECAST AREA. THE DYNAMIC FORCING WITH THE WAVE IS STRONG ENOUGH AND LAPSE RATES STEEP ENOUGH TO CONTINUE TO SUPPORT AN ISOLATED THUNDERSTORM TONIGHT. A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED SUNDAY AFTERNOON/EVENING. THEN...THE NEXT UPPER WAVE OF INTEREST (CURRENTLY OFF BAJA) WILL DEVELOP ANOTHER WAVE ON THE FRONT AND BRING THE NEXT WAVE OF SHOWERS INTO THE REGION OVERNIGHT SUNDAY INTO MONDAY. ANOTHER BREAK IS LIKELY LATE MONDAY AND MONDAY NIGHT BEFORE NEXT WAVE EJECTS TOWARD THE REGION AND STARTS THINGS ALL OVER AGAIN BY EARLY TUESDAY. TEMPERATURES ALOFT THROUGH THE PERIOD WILL REMAIN WARM ENOUGH FOR ALL OF THE PRECIPITATION TO FALL IN LIQUID FORM. THANKFULLY...IT APPEARS THAT THE FRONT WILL NOT SAG FAR ENOUGH SOUTH TO ALLOW SURFACE TEMPERATURES TO FALL BELOW FREEZING. IT MAY BE A CLOSE CALL EARLY TUESDAY AND LATER MODEL TRENDS WILL NEED TO BE WATCHED FOR THE THREAT OF FREEZING RAIN. LONG TERM...WEDNESDAY THROUGH SATURDAY...MODEL/ENSEMBLE AGREEMENT IS ON THE POOR SIDE TODAY...ESPECIALLY BEYOND THURSDAY. THIS MAY BE A SIGNAL OF A COMING PATTERN CHANGE AND POTENTIALLY A BREAK FROM THE UNSEASONABLY MILD WEATHER THAT HAS BEEN COMMON OF LATE. PESKY/ACTIVE FRONT THAT WILL BE WITH US FOR MUCH OF THE WEEK WILL DEPART BY THURSDAY...GIVING US A BRIEF REPRIEVE FROM PRECIPITATION. THERMAL PROFILES SHOULD BE WARM ENOUGH FOR RAIN UNTIL THE LAST WAVE PASSES BY EARLY THURSDAY...WITH SOME POTENTIAL FOR SOME WRAP AROUND SNOW LASTING UNTIL WEDNESDAY NIGHT. NEXT CHANCE FOR PRECIPITATION EXPECTED TO ARRIVE BY SATURDAY...THOUGH GIVEN THE SPREAD IN THE MODELS/ENSEMBLES...CONFIDENCE IN THE DETAILS IS VERY LOW. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && BAK
Hazardous weather outlook, Jan 1, 11:06 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CST SAT JAN 1 2005 ILZ027>031-036>038-040-041-021704- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA AND PEORIA 1106 AM CST SAT JAN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS CAN BE EXPECTED TODAY AND TONIGHT ACROSS THE AREA. SINCE TEMPERATURES ARE NOW ABOVE FREEZING...THE PRECIPITATION IS EXPECTED TO REMAIN IN THE FORM OF LIQUID. THEREFORE...NO HAZARDOUS WEATHER IS ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL STORM SYSTEMS WILL PULL OUT OF THE WESTERN U.S. AND AFFECT CENTRAL ILLINOIS DURING THE FIRST WEEK OF THE NEW YEAR. RAIN WILL OVERSPREAD THE AREA AGAIN LATE SUNDAY NIGHT AND MONDAY...WITH RAIN CHANCES CONTINUING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-021704- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...JACKSONVILLE...LAWRENCEVILLE...LINCOLN... MATTOON...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1106 AM CST SAT JAN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL PUSH ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS AS ANOTHER STORM SYSTEM APPROACHES THE AREA FROM THE PLAINS. ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT SUNDAY MORNING...HOWEVER...NONE OF THE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS. SEVERAL STORM SYSTEMS WILL PULL OUT OF THE WESTERN U.S. AND AFFECT CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS DURING THE FIRST WEEK OF THE NEW YEAR. RAIN WILL OVERSPREAD THE AREA AGAIN LATE SUNDAY NIGHT AND MONDAY...WITH RAIN CHANCES CONTINUING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. KELLY/SMITH
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.